Side Effect Of Antidepressants

Antidepressants are taken to reduce depression and anxiety. They work by disturbing the balance of chemicals produced in the brain. The common side effects of antidepressants are headache, nausea, diarrhea, dry mouth, allergic reactions, erectile dysfunction, and problems in ejaculation. Severe side effects can be avoided when the affected person seeks a doctor's help immediately after having the initial signs of the side effects.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Please suggest alternate medication for Clomipramine.

Query: Hi doctor, I started taking Clofranil 25 mg at the sleeping time for having useless thoughts with disturbed sleep. After few years, I started hearing whistling sounds and so I started taking Seizunil 200 mg with Clofranil 25 mg and Alp 0.5 mg. Now it has been five years. I want to stop taking Clofr...  Read Full »


Dr. Vishal Anilkumar Gandhi

Psychiatrist

Answer: Hi, Welcome to icliniq.com. If you want to stop your medication, then you need to taper off. Do not stop it abruptly. It gives you withdrawal symptoms. You should take tablet Clofranil 10 mg (Clomipramine) daily for another four weeks and then start taking it on alternate days for another four...  Read Full »

Is it good to take a break from depression treatment?

Query: Hi doctor, For the past three years, I have been taking antidepressants. I had Seroxat, Cipralex, Zoloft and Cymbalta after a doctor's prescription. But, I am still depressed. After reducing Cymbalta dose, my doctor advised me to start taking Prozac. I feel so tired with the side effects of those me...  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hello, Welcome to icliniq.com. If you have taken so many antidepressants and are not seeing improvement, then you can think of changing the drugs. In my opinion stopping all drugs would only worsen the symptoms. You do not see improvement with medicines, but the medicines are working though not com...  Read Full »

Do antidepressants cause weight gain?

Query: Hi doctor, I am a 31-year-old male. I am taking the following antidepressants for 14 years - Lametec 25 mg in the morning and 50 mg at night, Ventab 25 mg in the morning and 50 mg at night, Mirnite, and Mirtazapine 15 mg at night. I am gaining weight due to Mirtazapine and erection issues due to V...  Read Full »


Dr. Subhan Ansari

Psychiatrist, Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. I have read your statement, and I can feel that you are concerned. Tapering down the medicine over several weeks is the rule and always consult your prescriber if you experience any change in mental state or drugs. Firstly stop taking tablet Mirtazapine 15 mg at night a...  Read Full »

How long does cheeks muscle spasm, a side effect of Paroxetine, last?

Query: Hi doctor, After taking Paroxetine 20 mg for GAD, I had three side effects. The two side effects are diffculty in sleeping and lack of appetite. The two were manageable. The third one was a mild spasm in my cheeks. Sometimes, I have tightness and sometimes it seems to be relaxed. These side effects...  Read Full »


Dr. Rishav Bansal

Internal Medicine Physician, General Medicine Physician

Answer: Hi, Welcome to icliniq.com. As your spasms persist for a long time, I suggest you consult a psychiatrist for an alternative option. If you do not want to change Paroxetine, you can try taking calcium supplements for a few months as sometimes spasms can get improved after taking it. You can do NCV ...  Read Full »

Why did I develop right lower abdominal pain after taking antibiotics?

Query: Hi doctor, I am taking some antibiotics (Clindamycin) for dental related issues as well as Acetaminophen. I also tried Ibuprofen and Wellbutrin for unrelated reasons. My bottom right abdomen area is hurting on and off. The pain is also near the liver area and going down to the gut. The pain is not s...  Read Full »


Dr. Deepak Patel

Child Health Specialist, Paediatrician

Answer: Hi, Welcome to icliniq.com. I can understand your concerns. The cause of vague pain in the lower right abdomen could be due to cholecystitis, cholelithiasis, renal stone, muscular pain or side effect of some drug. Of the drugs you are taking, Wellbutrin - Bupropion has a known side effect of abdomen...  Read Full »

How to come out of anxiety, stress, and forgetfulness?

Query: Hi doctor, I am suffering from severe anxiety and heart attack like debilitating panic attacks when presented with work deadlines, enclosed spaces such as subways, elevators and small airplanes. I have relationship fears. Nothing in my life provides me joy or relieves me of my symptoms. I had the s...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hi, Welcome to icliniq.com. From the available description, it is almost clear that you are having depression along with claustrophobia (fear of confined spaces). It is obvious that you are not enjoying anything, fallen down to social ladder, feel distressed, loss of pleasure in almost all activiti...  Read Full »

Does erection problems persist after discontinuing antidepressant?

Query: Hello doctor, I am 23 years old and I am on Citalopram, Buspirone, and Valium. In the past few weeks, I have stopped taking Valium. I am taking only 2.5 mg to wean off and just today I discontinued the Citalopram as well after gradually cutting down from 40 mg to 10 over the last two weeks. I still ...  Read Full »


Dr. Vivekanandan G

Andrologist, Urologist

Answer: Hi, Welcome to icliniq.com. If the erection problem is due to antidepressants, then it will become invariably normal once you stop the medications. In your case, the reason must be marijuana. I think it is better you stop that and also get your early morning serum testosterone assay done. For furthe...  Read Full »

I am gaining weight with Paroxetine and Mirtazapine. Can I use Zoloft?

Query: Hi doctor, I have OCD and bipolar depression. I am taking Paroxetine and Mirtazapine for OCD and sleep respectively. I am gaining too much weight. Can I switch to Zoloft?  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hi, Welcome to icliniq.com. I can understand your concern. Both Mirtazapine and Paroxetine are known to cause weight gain. Sertraline (Zoloft) also causes some weight gain. So, in my opinion shifting to Sertraline will not be a good idea. Other SSRIs (selective serotonin reuptake inhibitor) like Flu...  Read Full »

Why do I feel increased lightheadedness and pressure near the back of the neck?

Query: Hi doctor, I am suffering from increasing lightheadedness and pressure near the back of the neck. I have this throughout the day. It gets worse with exertion and hot shower. I have some weird feeling in chest that is almost a fast heartbeat. My EKG and blood pressure are normal. Currently, I am on P...  Read Full »


Dr. Eriol Braholli

Family Physician, General Medicine Physician, General Practitioner, General Surgeon, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. The common cause of dizziness or lightheadedness is abnormal blood pressure or irregular heartbeat. But, you said that your blood pressure and heart rhythm are normal. So, the other reason may be your depression medication. The common side effects of Prozac (Fluoxetine) ...  Read Full »

Please tell me the side effects of medicines used to treat GAD.

Query: Hi doctor, I am suffering from unsteadiness, muscle tension, mild fatigue, anxiety and depression. I have been diagnosed with GAD. My doctor prescribed my Clonazapem 5 mg and Escitalopran 10 mg. Is it fine to take half of each tablet? Will it cause any intolerable side effects? I do not want to tak...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hi, Welcome to icliniq.com. I think for a 71 Kg young male the chance of side effects with recommended dose is very minimal, but at the same time I do not think this could be the final dose. Your doctor is right in saying take 5 mg of Escitalopram and this is the minimal effective dose for firs...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.